Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Irregular periods. Prescribed Yamini tablet for 3 months. Safe?

Hi, I am 25 yrs old and married from last 1 year.
Recently I had a problem of irregular periods. So, my doc suggested me to have Yamini tablet for 3 months along with Carrac (multi-vitamins tablet) to have regular mensace and reduce weight.
I have already finished my 2 months course and have reduce almost 3kgs weight.
But, before starting the 3rd course I wanted to know that having Yamini for so long is safe?
Since, I want to start family planning after this.
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  3612
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Yamini is a combination of drospirenone and ethinylestradiol. It is mainly used for contraception. Most oral contraceptives also help regularise the menstrual cycle.
Some persons use oral contraceptives such as yamini for years with no complications so you are unlikely to experience any complications using it for the 3 month period.

Its use will not affect your future fertility when you discontinue it.

You are right in saying that in some women weight loss can help with regularising the period. This mainly occurs in women with a condition called PCOS which stands for polycystic ovarian syndrome. This is diagnosed if at least 2 of the following are present: (1) delayed or irregular periods (2) cysts on the ovaries on ultrasound (3) signs of increased levels of male hormones- acne, hair growth on the face/chest

It is treated by weight loss and in some cases mediation such as metformin.
If these are not helpful then medication to help with the release of the egg is given.

I hope this helps
Answered: Fri, 26 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor